Nurofen For Children Orange Flavour 100mg/5ml Oral Suspension - 100ml

Based on 3 reviews
Nurofen
£3.89
In stock
Only 6 left
£3.89
Laura Henderson - Medical Content Writer
Laura Henderson
James O'Loan - CEO & Prescribing Pharmacist
James O'Loan
CEO & Prescribing Pharmacist
20/09/2021
i
How we ensure accuracy in our content

What is Nurofen for Children Cold, Pain and Fever?

Nurofen for Children Cold, Pain, and Fever is a liquid medicine to ease symptoms of cold and flu in children aged 3 months and over. This medicine helps to ease pain, reduce inflammation, and bring down a high fever, perfect for when your little one has picked up a cold in the Winter. Nurofen for Children is available in both orange and strawberry flavours, so you can choose the one your kiddos like most, encouraging them to take their medicine when they need it.

 

How do I know if my child has a cold or the flu?

If your child has a cold or the flu, then there are a few symptoms you can look for that will tell you which illness it is. The easiest ways to tell them apart are to look for tummy problems, and severe exhaustion which makes them feel exhausted and unable to carry on as normal. If your child has either of those symptoms, then they probably have the flu rather than a cold. The symptoms that cold and flu share include:

  • Headaches
  • Muscle aches
  • Sore throat
  • Cough
  • High temperature or fever
  • Blocked or runny nose
  • Sneezing

 

How can Nurofen help to ease my child’s cold and flu symptoms?

Nurofen can help to ease your child’s cold and flu symptoms because it contains an active ingredient called ibuprofen. Ibuprofen is a popular everyday painkiller, and it works as a non-steroidal anti-inflammatory drug (NSAID), which means it changes how your body responds to pain. This helps to reduce pain, inflammation, and fever all at once, making it ideal for treating cold and flu symptoms like headaches, muscle aches, and high temperatures.

 

Can I give this product to my child if they’re taking any other medication?

If your child is taking any other medication, then you should speak to your doctor or pharmacist before giving them Nurofen for Children. They should not take Nurofen if they are already taking:

  • Any other medicines which contain ibuprofen
  • Any other NSAIDs, such as aspirin or naproxen
  • Aspirin with a daily dose that is above 75mg

Make especially sure to speak to your doctor or pharmacist before giving your child this medicine if they are already taking:

  • Diuretics, which help you to pass water
  • Anticoagulants, or blood thinners, such as warfarin
  • Medicines for high blood pressure, such as captopril, atenolol, and losartan
  • Lithium, which is used for mood disorders
  • Methotrexate, which is used for psoriasis, arthritis, and types of cancer
  • Zidovudine, which is used for HIV
  • Corticosteroids, which are anti-inflammatory drugs
  • Cardiac glycosides, which are used for heart problems
  • Ciclosporin or tacrolimus, which are used to prevent organ rejection after transplant
  • Mifepristone, which is used to terminate pregnancy
  • Quinolone antibiotics, which are used for infections
  • SSRIs, which are antidepressants
  • Antiplatelet drugs, e.g. dipyridamole, clopidogrel

 

Can adults take this medication?

Adults can take Nurofen for Children, but you should only do so if your doctor or pharmacist has said that it’s the best choice of medication for you. If they tell you to go ahead with this medicine, make sure to read the patient information leaflet carefully before use, as there are some extra warnings included which will apply to adults.

 

How to take this medicine

Before using this product, make sure the bottle cap is secured and then shake the bottle of medicine well. Remove the bottle cap and push the 5ml syringe included into the bottle neck. With the syringe firmly in place, turn the bottle upside down and gently pull down on the syringe’s plunger to measure out the amount of medicine you need. Once you’ve measured out a 5ml or 2.5ml dose, turn the bottle and syringe the right way up and remove the syringe from the bottle by twisting it. Place the end of the syringe into your child’s mouth, aiming between their cheek and gums, and gently push down on the plunger to give them their medicine. Pause to let them swallow a little at a time if necessary. Always wash the syringe and make sure the bottle cap is safely reapplied after each use.

 

How much Nurofen Cold, Pain and Fever should I give to my child?

You should use the following doses of Nurofen for Children, making sure that you leave at least 4 hours between each dose and do not take more than the recommended daily dose. This medicine is for short term use only.

Age

Dose

For post-immunisation fever

Babies aged 3 months or older who weigh more than 5KG (11lbs)

One 2.5ml dose. You can give a second 2.5ml dose after 6 hours, if necessary

For fever, pain, and symptoms of cold and flu

Babies aged 3 – 6 months who weigh more than 5KG (11lbs)

One 2.5ml dose 3 times a day. Do not use for more than 24 hours.

6 – 12 months

One 2.5ml dose 3 or 4 times a day

1 – 3 years

One 5ml dose 3 times a day

4 – 6 years

One 7.5ml dose (2.5ml + 5ml) 3 times a day

7 – 9 years

One 10ml dose (5ml + 5ml) 3 times a day

 

When should this product not be used?

Nurofen for Children Cold, Pain and Fever, is not suitable for children who are younger than 3 months old or weigh less than 5kg (11lbs). Do not give this product to your child if they are allergic to ibuprofen, aspirin or any other NSAIDs, or any of the other listed ingredients. Do not give this product to your child if they have:

  • A stomach ulcer, perforation, or bleeding, or have had more than two episodes of these
  • Severe kidney, liver, or heart failure
  • An inherited intolerance to some sugars, specifically fructose/fruit sugar
  • A history of stomach bleeding or perforation after taking ibuprofen or other NSAIDs

Speak to your doctor or pharmacist before giving your child this product if they:

  • Have high blood pressure, heart problems, or a stroke
  • Have a condition which may put them at risk of heart problems, e.g. diabetes, high cholesterol
  • Have asthma or any allergic disease of the lungs
  • Have or have had kidney, liver, heart, or bowel problems
  • Are dehydrated
  • Have Systemic Lupus Erythematosus (SLE)
  • Have a chronic inflammatory bowel disease, e.g. Crohn’s disease, ulcerative colitis
  • Have chickenpox. You should avoid using this product if your child has chicken pox

 

Does this medication have any side effects?

Like all medication, Nurofen for Children Cold, Pain, and Fever can have side effects, although not everyone will experience them. If your child experiences any of the following side effects, stop use and seek immediate medical help:

  • Blood in their stools (poo)
  • Black, tarry stools
  • Vomiting blood or dark particles that look like coffee grounds
  • Signs of a severe allergic reaction, e.g. unexplained wheezing, asthma, shortness of breath, skin rash which may be blistering or peeling, itching, bruising, severe skin reactions (e.g. Stevens-Johnson syndrome), racing heart, fluid retention (e.g. swollen ankles, peeing less than usual), swelling of the face, tongue, or throat
  • Stiff neck, headache, nausea, vomiting, fever, disorientation
  • A severe skin reaction known as DRESS, showing symptoms such as skin rash, fever, swelling of lymph nodes, increase of eosinophils (a type of white blood cells)

If your child experiences any of the following side effects while using this product, stop use and speak to your doctor:

  • Unexplained stomach pain, indigestion, heartburn, being sick, vomiting
  • Signs of kidney or liver problems, e.g. yellowing of the eyes, pale stools, dark urine
  • Severe sore throat with high fever
  • Signs of anaemia or blood disorders, e.g. unexplained bruising or bleeding, tiredness, getting more infections than normal
  • Headache
  • Diarrhoea, wind, constipation
  • Stroke or heart problems, although this is unlikely at the dose given to children
  • Worsening of colitis or Crohn’s disease
  • High blood pressure
  • Stomach ulcer, bleeding of the stomach, inflammation of the stomach lining
  • In exceptional cases, severe infection of the skin and soft tissues during chickenpox

For more information about reporting the side effects of medication, please see the MHRA’s Yellow Card Scheme.

 

How to store this product

Store in a cool, dry place which is below 25 degrees C. Do not use this product if the expiry date printed on the original packaging has passed. Keep out of sight and reach of children.

 

Important Information

This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

NHS Help & Advice on Drug Addiction

Talk To Frank - Drug Addiction Help & Support

Active Ingredients

  • Ibuprofen

Ingredients

  • The active ingredient is Ibuprofen 100 mg per 5ml of medicine.

    The other ingredients are: Maltitol liquid, water, glycerol, citric acid, sodium citrate, sodium chloride, sodium saccharin, orange or strawberry flavour, xanthan gum, polysorbate 80, domiphen bromide.

Product Data
Days Supply
3
Active Ingredient(s)
Ibuprofen
Manufacturer
Nurofen

5 tips to ease your joint pain during winter

      Many people dislike winter because of the dark mornings, the thick frost coating our car windows, and for some, it’s the start of sore, stiff, achy joints.   Why does this happen and how can you ease the discomfort?   In this guide we’ll discuss the link...

How to choose the right painkillers to relieve your back pain

      Looking for the right painkillers to relieve your back pain?    Whether it’s the consequence of remote working, or you’re simply seeking an alternative treatment option for a long-standing condition, you’ve come to the right place.   In this guide, we’ll suggest a range of painkillers so...

What is Nurofen?

      We all need painkillers from time to time, but when it comes to pain relief, there’s an overwhelming amount of options to choose from. Nurofen has provided millions of people with fast, effective pain relief for over 30 years.    With products that target headaches, joint & muscular...

What is Sciatic Nerve Pain and How Can I Treat It?

Sciatica can be a real pain in the butt – and I mean that literally!

If you’ve got a pain that runs from your lower back, to your bottom, and down to your legs and feet, then you could be suffering with sciatica.

So, let’s take a look at this condition, what makes it such a pain, and what you can do to make yourself more comfortable as you heal.

Can I take two painkillers at once?

Sometimes when you take painkillers you find that although they make your headache, backache, or whatever your aches and pains you’re trying to treat a bit better, they don’t quite do the job.

This is when you might consider picking up another painkiller to try to kick that pain to the curb. But how do you know if this is safe? Can you take more than one painkiller at once?

If you’ve ever looked into your medicine cabinet and asked yourself one of these questions then you’ve come to the right place.

Do you have a headache or a migraine?

Headaches and migraines are a real pain in the neck, or well, a pain in the head, but how do you know if you’re dealing with a migraine or a headache?

Both of them cause a lot of pain in your head, but what is the difference between the two?

If you’re not sure whether the head pain that’s making you feel extra grumpy every Monday morning is a headache or a migraine then you’re in luck, as we’re about to break down what makes the two so different.

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Shipping Costs

Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.

Standard UK Delivery - £2.95* - Delivery within 3-5 working days.

Express UK Delivery - £4.95** - Delivery within 1-2 working days.

Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

*Excluding refrigerated products and treatments which are subject to different postage charges.

 

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here

Nurofen For Children Orange Flavour 100mg/5ml Oral Suspension - 100ml Reviews

By
Best thing for children
By
Best medicine for my baby's cold
By
Nice medicine for children who suffer cold & fever
4 3